Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Recent loss of cognitive skills
Sep 15, 2008

DR. J Frascino,

I am 22 plus HIVer with a decent body weight and had been the 10 mg dose of androgel when abnormal free testosterone reading came back at 6000 so my doctor adjusted the dose to 5 mg and i repeated the test, as months progressed i came with a range again but first there was a significant loss in sex drive i expected that, then a depression i again expected,but what transpired over the past two weeks has me worried, i hardly eat , and i never had a wasting problem, then recently my cognitive skills have falling off, i can't hardly drive my car with out exhaustion, and yesterday i almost made a critical error in judgment changing lanes, not to mention the spelling mistakes i have to correct in this question, could the first test been a fluke? and after all those years on androgel wouldn't there be enough to get me thru a lower dose?(7 years) current regiment is Intellence and Insentress with undetectable viral load and NOW extreme muscle weakness?In bed every night before 9pm with no energy to go back to the gym..6-2 240 lbs 47 yrs old

Response from Dr. Frascino

Hello,

Unfortunately, I cannot sort out complex problems, like yours, over the Internet. I would certainly encourage you to see your HIV specialist for a thorough evaluation of your recent symptoms anorexia, cognitive dysfunction, muscle weakness, etc. Certainly, hypogonadism (low serum testosterone) could be associated with many of your complaints depressed mood, decreased libido, fatigue, loss of lean body mass, etc. However, you shouldn't automatically assume this is the cause. There are a variety of other HIV-related or HIV-associated conditions that can cause problems like these. A thorough evaluation, including a recheck of your free testosterone level, is warranted.

Good luck.

Dr. Bob


Previous
concerned
Next
Staying on Septra Long Term

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement